Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 153, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 8, 2000, 6:23 PM CDT for Rawlins County, Thomas County, Kansas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2000, 6:23 PM CDT (23:23 UTC)
- Expired
- Jul 8, 2000, 7:30 PM CDT
- In force
- 67 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
Counties Rawlins County, KS, Thomas County, KS
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -395 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
544 WUUS53 KGLD 082323 SVRGLD KSC153-193-090030- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 623 PM CDT SAT JUL 8 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL THOMAS COUNTY IN NORTHWEST KANSAS EASTERN RAWLINS COUNTY IN NORTHWEST KANSAS * UNTIL 730 PM CDT * AT 617 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL THOMAS COUNTY...OR ABOUT 10 MILES NORTHWEST OF COLBY...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... AFFECTING RESIDENTS AND MOTORISTS IN THE WARNED AREA. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. A SEVERE THUNDERSTORM WARNING MEANS THAT SEVERE WEATHER HAS BEEN OBSERVED OR DETECTED BY RADAR. IF YOU ARE IN THE PATH OF THIS STORM...MOVE INDOORS TO A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. $$ THEDE LAT...LON 3952 10130 3940 10114 3972 10073 3995 10083
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:20 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 8, 3:20 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 220 PM MDT SAT JUL 8 2000 ATTM SFC OBS SHOW A DISTINCT WIND SHIFT LINE FROM SDY-AKO-LIC BUT A STRONG 5H/HI THAT DRIFTED SLIGHTLY EAST INTO THE MID MISSISSIPPI VALLEY WAS STILL THE DOMINANT WEATHER FEATURE FOR OUR AREA PROVIDING VERY WARM TO HOT AFTN TMPS. THIS SLIGHT SHIFT IN THE 5H/HI POSITION MAY ALLOW SOME MOISTURE FROM A WEAK DENVER CYCLONE OVR COLORADO TO CREEP INTO THE WESTERN CWA THIS EARLY EVENING. ALSO A 5H/VORT MAX OVER NORTHERN COLORADO MOVES ENE INTO C NEBRASKA TONIGHT WHICH MAY ALSO ADD TO THE POSSIBLE TSRA DEVELOPMENT. AT 7H/MBS THE MODELS INDICATED A WEAK MOISTR PLUME WAS OVR THE EASTERN FA AND AS AFTN TMPS RISE INTO THE 100S...APPROACHING THE CONVECTIVE TMP...A FEW TSRA MAY DEVELOP BUT LOW LVL MOISTR REMAINS MINIMAL AND WILL NOT METNION POPS ATTM. ALSO A LOW LVL JET SETS UP ACRS THE EASTERN TWO THIRDS OF THE CWA TONIGHT AND MAY WORD THESE ZONES WITH BREEZY. FOR SUNDAY 5H/HGHTS DECREASE SLIGHTLY BUT 850/TMPS INCREASE A DEGREE OR TWO AND WITH A SW DOWNSLOPE WIND BELIEVE AFTN TMPS WILL ONCE AGAIN APPROACH THE CENTURY MARK FOR MOST PORTIONS OF THE TRI STATE AREA. 7H/MBS OMEGA VALUES INCREASE ACRS THE FA SUNDAY AND THE AVN APPEARS TO INDICATE A DRY LINE OVER THE WESTERN FA. THEREFORE I WILL INCLUDE POPS FOR OUR COLORADO ZONES AND THOUGHT ABOUT MENTIONING POPS FOR THE REMAINING FA BUT WITH INCREASING 700MBS TMPS I WILL LEAVE THIS OUT FOR THE MOMENT. ALSO 850 WINDS WERE IN THE BREEZY CATAGORY SUN AFTN/EVE AND WILL WORD THE ZONES EAST OF THE CO/KS LINE ACCORDINGLY. SOME DIFFERENCES IN THE MODELS WAS EVIDENT ON MONDAY. THE ETA TRIES TO MOVE A COOL FRONT ACRS THE CWA ON NORTHERLY SFC WINDS WHILE BOTH THE AVN/NGM STALLS THIS FRONT OVR NEBRASKA KEEPING THE FA IN A VERY WARM TO HOT SOUTHERLY FLOW. THE NGM HAS BEEN THE COOLR MODEL WHERE AS THE AVN SEEMS TO BE ON TARGET SO MAY LEAN TOWARD THIS SOLN. AFTN TMPS SHUD CLIMB ONCE AGAIN AHEAD OF THE COOL FRONT AND WE CAN EXPECT ANOTHER VERY WARM TO HOT DAY WITH AFTN TMPS RISING WELL INTO THE 90S ON MONDAY. A WEAK LOW DEVELOPS JUST N OF THE CWA MONDAY AFTN AND WITH COOLR 7H/TMPS A FEW TSRA MAY DEVELOP THEREFORE WILL MENTION SOME POPS ACRS THE FA. IN THE EXTENDED....THE ECMWF AND MRF FLATTEN OUT THE 500 MB RIDGE TEMPORARILY TUESDAY INTO WEDNESDAY WITH A COOL FRONT AT THE SURFACE LURKING JUST TO THE NORTH OF THE FA. THE ECMWF IS THE MOST PRONOUNCED WITH THE FLATTENING OF THE RIDGE. HAVE GONE WITH A SLIGHT CHANCE OF TSRA MONDAY NIGHT IN TUESDAY WITH SOME HEIGHT FALLS AND POSSIBLE VORT CENTERS BRUSHING THE AREA. THE RIDGE THEN REBUILDS WEDNESDAY NIGHT INTO THE END OF THE WEEK. TEMPERATURES ARE EXPECTED TO BE SLIGHTLY ABOVE NORMAL TUESDAY INTO WEDNESDAY BEFORE RISING TO 5 TO 10 DEGREES ABOVE NORMAL THURSDAY. .GLD...NONE. VPAPOL/SULLIVAN
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.